Thunderstorm Wind, Wayne
- When
- August 14, 5:15 PM EST
- Where
- Wayne County, Beach Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.600, -75.150
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 14, 8:50 AM EST, 8 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 950 AM EDT SUN AUG 14 2005 .SHORT TERM (TODAY - MON)... UPDATE - ANOTHER ACTIVE DAY ON TAP FOR THE RGN. CDFNT WILL BE SAGGING SLOWLY SEWD THIS AFTN. N OF THE FNT PLENTY OF CLDS WHICH WILL KEEP TEMPS IN THE 70S. MAXES 85-95 TO THE SOUTH SETTING UP A GOOD BAROCLINIC ZONE. SFC WAVE SHUD TRACK NEWD ALONG THE FNT ACRS S CNTRL NY THIS AFTN. WE WILL TWEEK THE GRIDS AND ZONES FOR COOLER TEMPS ACRS THE NRN ZONES. SAT PIX SHOW ADVANCING EDGE OF THICKER CLDS CRNTLY WORKING INTO THE NRN FINGER LAKES AND XPCT OVC SKIES AT SYR/UCA TDA. WILL LOWER MAXES TO THE M/U70S. ALOT OF LOW CLD ACRS THE TWIN TIERS BUT THIS SHUD BURN OFF. MAXES IN THE 80S LOOK GOOD THERE. FOR THE POCONOS WE COULD SEE 90S BY MID AFTN. AGAIN A TUFF CALL ON TEMPS BUT WILL MONITOR TRENDS AND GIVE IT OUR BEST SHOT. SELS OUTLOOK LOOKS GOOD INCLUDING PORTIONS OF CNTRL SRN TIER ANBD ALL OF NE PA. AMT OF HEATING WILL BE KEY FOR SVR POTNL BUT MAIN THREAT ATTM SEEMS TO BE OVER NE PA AND THE FAR SRN TIER AND WRN CATSKILLS OF NY. SVR PULSERS (WET DOWNBURSTS) OR BOWS APPEAR TO BE THE MAIN THREAT. SOME HAIL ALSO PSBL (HAD QUARTER SIZED HAIL REPORTS YDA). WILL REISSUE THE SPS FOR SVR POTNL, AND MAY INCLUDE A FEW MORE COUNTIES ACRS THE SRN TIER. PREV AFD BLO. RHB. STATIONARY FRONT WILL SLIDE NORTH THIS MORNING AS STRONG WAVE ROTATES UP LAKE ERIE. FRONT WILL THEN SLIDE SLIGHTLY SOUTHEAST WHEN WAVE PASSES. VIGOROUS LLJ AROUND 40KTS WILL ENSURE DEEP MOISTURE AND HIGH THETA-E VALUES BUILD INTO CENTRAL NY STATE. GIVEN TEMPS IN MID 80S AND DEW POINTS REMAINING AROUND 70F, CAPES SHOULD ONCE AGAIN EXCEED 1500 J/KG. WIND FIELD WILL BE STRONGER THAN SATURDAYS. THINK COMBINATION SHOULD PRODUCE AN ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER. ONE NEGATIVE IS TIMING OF LLJ, WHICH IS EXITING INTO NEW ENGLAND MIDDAY AND CAUSING SOME LOW LEVEL DIVERGENCE. HOWEVER WINDS WILL STILL BE NEAR 20 KTS ON BACK SIDE RUNNING ACROSS STATIONARY FRONT, AND WE ARE ROUGHLY IN FAVORABLE RIGHT REAR QUAD OF ULJ. BEST CHC FOR SVR WILL BE SOUTH AND EAST OF STATIONARY FRONT, AND ALONG THE FRONT ITSELF WHERE LL DIR SHEAR MAY BE GREATER THAN FORECAST. MAIN THREAT WILL BE FOR HIGH WINDS AND HAIL. CONVECTION WILL STEADILY PUSH SOUTH WITH THE FRONT TOMORROW NIGHT, AS DRIER AIR FINALLY WRAPS AROUND FROM CANADA. THIS DRY AIR WILL BRING CLEARING SKIES TOWARD MONDAY MORNING, THOUGH IT APPEARS THE TIMING OF THE FRONT EXITING FAR SE ZONES REQUIRES A CHC POP THROUGH NOON. HAVE ONCE AGAIN BET ON THE HIGH SIDE OF MOS, AS THIS ATMOSPHERE HAS CONSISTENTLY PRODUCED TEMPERATURES OF 85-90 WHEN GIVEN A FEW HOURS OF HEATING. DJP && .LONG TERM (MON NIGHT - SAT)... FIRST PART OF THE PD SHD BE RELATIVELY QUIET AS SFC HIPRES BLDS INTO THE REGION BHD MON/S COLD FNT. INITIALLY THOUGHT TO INCLUDE RW/TRW FOR WED AS A WEAK COLD FNT DROPS SWRD OUT OF CANADA. HWVR...GFS RUNS HAVE BEEN CONSISTANT WITH KEEPING THE AREA DRY AS THIS SEEMS RSNBL GIVEN THE DRY ORGIN AND LACK OF MOISTURE AVBL IN THE NW FLOW. FIRST REAL CHANCE OF PCPN COMES ON THE WEEKEND WHEN A STRONG COLD FNTL SYSTEM IS FCSTD TO PASS THRU. LOOKS AS THOUGHT HE GFS IE OVERDOING THE GFS IN THE CONV ATMOSPHERE. HWVR...AT THAT RANGE THE EXACT TIME OF THE FNTL PASSAGE IS DFCLT TO TIME SO WILL INCLUDE CHANCE POPS FROM FRI - SAT...BUT IT WLD SEEM THAT MUCH OF THAT TIME WLD BE DRY. TEMPS CLOSE TO GUID FOR THE PD. MORFORD && .AVIATION (14/06Z - 15/06Z)... AN AREA OF WIDESPREAD SHRA/TSRA WILL MOVE ACROSS CWA EARLY THIS MORNING. FOR NEXT COUPLE OF HOURS BEFORE CONVECTION HITS WIDESPREAD MVFR CONDITIONS EXPECTED DUE TO VSBY RESTRICTIONS IN BR. SOME AREAS OVER THE TWIN TIERS (ELM/BGM) VSBY WILL BE REDUCED TO LIFR CATEGORY. ONCE CONVECTION BEGINS DENSE FOG WILL DISSIPATE BUT MVFR CONDITIONS WILL PERSIST MOST AREAS DUE TO SHRA/TSRA. AFTER 14Z, MVFR WILL CONTINUE DUE TO VSBY RESTRICTION IN HAZE AND SCATTERED LATE MORNING/AFTERNOON CONVECTION. THIS EVENING CONDITIONS WILL SLOWLY IMPROVE AS COLD FRONT MOVES THROUGH AREA AND VSBY IMPROVES. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 226 AM EDT SUN AUG 14 2005 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-150624- BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-OTSEGO NY-PIKE PA- SOUTHERN WAYNE PA-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA- 226 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE EXPECTED TO FORM AGAIN THIS AFTERNOON...ALONG AND SOUTHEAST OF A STATIONARY FRONT. THUNDERSTORMS MAY BECOME SEVERE, PRODUCING DAMAGING WINDS, HAIL, AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ009-015>018-022>025-036-037-150624- CHEMUNG NY-MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY- TOMPKINS NY-YATES NY- 226 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION TODAY AND THIS EVENING. STRONG STORMS ARE EXPECTED...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 418 PM EDT SUN AUG 14 2005 NYZ055-056-PAZ038-039-142100- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 418 PM EDT SUN AUG 14 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILAN TO WINDHAM TO WARREN CENTER..AND MOVING NORTH AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WARREN CENTER AND LITCHFIELD AT 425 PM EDT FRIENDSVILLE AT 430 PM EDT NICHOLS AT 440 PM EDT LITTLE MEADOWS AT 445 PM EDT TIOGA CENTER AND LOUNSBERRY AT 455 PM EDT TIOGA TERRACE AND APALACHIN AT 500 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 445 PM EDT SUN AUG 14 2005 NYZ045-046-142145- CHENANGO NY-OTSEGO NY- 445 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. THIS STORM WAS LOCATED NEAR OXFORD..AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... POLKVILLE AND NORWICH AT 450 PM EDT LATHAMS CORNERS AT 455 PM EDT HOLMESVILLE AND GILBERTSVILLE AT 500 PM EDT SOUTH NEW BERLIN AT 505 PM EDT NEW BERLIN AND MORRIS AT 515 PM EDT PITTSFIELD AND SOUTH EDMESTON AT 520 PM EDT NEW LISBON AT 525 PM EDT EDMESTON AT 530 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG ENDWELL 42.12N 76.02W
08/14/2005 BROOME NY LAW ENFORCEMENT
TREES DOWN
&&
DGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 E WYSOX 41.77N 76.32W
08/14/2005 BRADFORD PA LAW ENFORCEMENT
TREES DOWN
0415 PM TSTM WND DMG LITCHFIELD 41.97N 76.43W
08/14/2005 BRADFORD PA LAW ENFORCEMENT
TREES DOWN
0455 PM TSTM WND DMG JOHNSON CITY 42.12N 75.96W
08/14/2005 BROOME NY AMATEUR RADIO
TREE ON HOUSE
&&
DGMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 537 PM EDT SUN AUG 14 2005 NYZ045-046-142215- CHENANGO NY-OTSEGO NY- 537 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING WIND GUSTS TO 40 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NINEVEH..AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SOUTH OXFORD AT 545 PM EDT BAINBRIDGE AT 550 PM EDT GUILFORD AT 600 PM EDT ROCKDALE AND UNADILLA AT 605 PM EDT MT UPTON AND LATHAMS CORNERS AT 610 PM EDT GILBERTSVILLE AND WELLS BRIDGE AT 615 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OF YOU ARE IN THE PATH OF THIS STORM SEEK SHELTER IMMEDIATELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 556 PM EDT SUN AUG 14 2005 NYZ062-PAZ044-048-072-142300- LACKAWANNA PA-PIKE PA-SULLIVAN NY-WAYNE PA- 556 PM EDT SUN AUG 14 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAVA TO HONESDALE TO OLYPHANT..AND MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MONGAUP VALLEY AND MAPLEWOOD AT 605 PM EDT BRIDGEVILLE AND MONTICELLO AT 610 PM EDT THOMPSONVILLE AND SOUTH FALLSBURG AT 615 PM EDT MOUNTAIN DALE AND WOODRIDGE AT 620 PM EDT ROWLAND AND LACKAWAXEN AT 625 PM EDT GREELEY AND PHILLIPSPORT AT 630 PM EDT SHOHOLA AND WURTSBORO AT 635 PM EDT GLEN SPEY AND BLOOMINGBURG AT 640 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The Binghamton radar (KBGM), 96 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473104.